My experience with mirtazapine is and was a good one I guess (currently tapering it).
First thing mirtazapine did was making me extremely sleepy when I started it at 15mg, took it before bedtime and it was knocking me to bed. I noticed more intense vivid dreams during my sleep. Mirtazapine does not suppress the REM sleep.
Then I upped to 30mg after 1 week, it was still knocking me down, I liked that fact since I tend to suffer from insomnia. But the hypersomnia was getting worse, can sleep 12 hours without any problems on it...
I noticed an increased appetite but no weight gain for me since I have an extremely fast metabolism. But it could be a problem for someone older or already with a BMI above the average.
-No nasty side-effects when I started it
I consider mirtazapine an extremely good antidepressant with few side-effects. I'm having no problem stopping it, can skip many days without it with no withdrawal effects. It's a unique antidepressant in it's kind (tetracyclic) and it will work by antagonizing the 5-HT receptors rather than inhibiting the reuptake of serotonin like the SSRIs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.